Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 95, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2003, 2:19 PM CDT for Amite County, Pike County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2003, 2:19 PM CDT (19:19 UTC)
- Expired
- May 11, 2003, 2:45 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Amite County, MS, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
381 WUUS54 KLIX 111919 SVRNEW MSC005-113-111945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 218 PM CDT SUN MAY 11 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 245 PM CDT * AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF SMITHDALE...OR ABOUT 10 MILES WEST OF MCCOMB...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCOMB...SUMMIT...MAGNOLIA AT 230 PM CDT LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3135 9069 3133 9026 3112 9026 3118 9070 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:25 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 11, 11:25 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1125 AM CDT SUN MAY 11 2003 ALL IN ALL...THE EARLY MORNING GRIDS AND TEXT PRODUCTS LOOK REASONABLE. THE MAIN CONCERNS FOR THIS UPDATE ARE THE TIMING AND COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY ALONG WITH SEVERE POTENTIAL. MODIFIED SOUNDINGS FOR MAX TEMPS OF 85 TO 90 AND PW/S INCREASING INTO THE 1.75 TO 2 INCH RANGE PRODUCE A VERY UNSTABLE AND MOIST LOOKING PROFILE. GOES-12 PW SOUNDER DATA SUPPORTS A NARROW ZONE OF NEAR 2 INCH PW/S COINCIDENT WITH THE LINE OF CONVECTION. THESE POSITIVE PARAMETERS FOR CONVECTION WILL BE OFFSET QUITE A BIT BY CLOUD COVER AND THE CAP EARLY ON...AND DECREASING UPPER LEVEL DIVERGENCE AND UPPER LEVEL SUPPORT AS WE HEAD THROUGH THE AFTERNOON. ANY SHEAR WILL BE OF THE SPEED VARIETY AS WINDS BECOME INCREASINGLY UNIDIRECTIONAL WITH HEIGHT THIS AFTERNOON. THE NET RESULT...WILL KEEP POPS AS IS IN THE 20 TO 30 PERCENT RANGE TODAY. A NORTH TO SOUTH ORIENTED BAND OF THUNDERSTORMS OR BOW ECHO WOULD BE ABLE TO PRODUCE STRONG DOWNBURST WINDS GIVEN THE STRONG MID LEVEL WINDS... BUT THIS IS A LOW PROBABILITY GIVEN THE EXPECTED LOW COVERAGE OF THE CONVECTION. HAVE MAINTAINED THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK FOR THE NORTHERN TWO TIERS OF ZONES. CLOUDS SHOULD KEEP TEMPERATURES A BIT COOLER NEAR THE CONVECTIVE BAND IN THE NORTH AND WEST ZONES TODAY. NOT MUCH CONVECTION WILL CARRY OVER AFTER 7 PM IN THE TONIGHT PERIOD...BUT WILL KEEP 20 PERCENT IN FOR THE EXTREME EAST AND SOUTH ZONES FOR THE EARLY EVENING. ALSO...CLOUDS SHOULD DECREASE TO PARTLY CLOUDY LATE TONIGHT. THESE CHANGES WILL BE REFLECTED IN UPDATED GRIDS... GRAPHICAL AND TEXT PRODUCTS SHORTLY. UPDATED FIRST AND SECOND PERIOD NUMBERS... MCB BB 084/060 085/057 083 300 BTR BB 087/064 085/059 083 300 MSY BB 089/071 087/066 085 220 GPT BB 088/069 084/059 083 320 .NEW...NONE. LA...NONE. MS...NONE. 22
Hazardous weather outlook, May 11, 1:15 PM CDT, 1 hour 4 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 115 PM CDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS EXTREME SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA...GENERALLY NORTH OF LINE FROM BATON ROUGE TO PICAYUNE. THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT MOVING THROUGH SOUTHWEST MISSISSIPPI AND CENTRAL LOUISIANA EARLY THIS AFTERNOON. AS THE COLD FRONT PUSHES SOUTH...THE UPPER LEVEL ENERGY IS EXPECTED TO PULL TO THE NORTH AND REDUCE THE RISK OF SEVERE THUNDERSTORMS ACROSS COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AIRMASS WILL BE STABLE AND LESS HUMID MONDAY AND TUESDAY. SOUTH WINDS WILL RETURN TUESDAY NIGHT CREATING AN UNSTABLE AIRMASS ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. SEVERAL UPPER LEVEL DISTURBANCES ARE EXPECTED TO APPROACH THE AREA FROM THE NORTHWEST LATE TUESDAY THROUGH EARLY THURSDAY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AND AFFECT EXTREME SOUTH MISSISSIPPI...COASTAL MISSISSIPPI AND PORTIONS OF EAST CENTRAL LOUISIANA NORTH OF LAKE PONTCHARTRAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORKS AND EMERGENCY MANAGEMENT AGENCIES SHOULD STAY TUNED FOR THE LATEST DEVELOPMENTS THIS AFTERNOON...IN CASE ACTIVATION BECOMES NECESSARY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:09 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 36 min |
| May 11, 1:25 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.